Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 6, 2009, 4:19 AM MST for 15 counties in Colorado. It took effect at Mar 6, 2009, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 4:19 AM MST (11:19 UTC)
- In effect from
- Mar 6, 2009, 10:00 AM MST
- Expired
- Mar 6, 2009, 6:04 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5530 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 061119 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MST FRI MAR 6 2009 ...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FROM 1000 THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 1000 UNTIL 1900 LOCAL TIME FRIDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR CONDITIONS EXPECTED OVER THE WATCH AREA. COZ221-222-225>237-070330- /O.UPG.KPUB.FW.A.0009.090306T1700Z-090307T0200Z/ /O.NEW.KPUB.FW.W.0014.090306T1700Z-090307T0200Z/ /O.NEW.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 419 AM MST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. THE FIRE WEATHER WATCH FOR SATURDAY II FOR THE THE SAME AREA. GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS ARE ANTICIPATED FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SR
4 follow-up statements
817 WWUS85 KPUB 061409 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MST FRI MAR 6 2009 ...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FROM 1000 THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 1000 UNTIL 1900 LOCAL TIME FRIDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR CONDITIONS EXPECTED OVER THE WATCH AREA. COZ221-222-225>237-070630- /O.UPG.KPUB.FW.A.0009.090306T1700Z-090307T0200Z/ /O.COR.KPUB.FW.W.0014.090306T1700Z-090307T0200Z/ /O.COR.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 707 AM MST FRI MAR 6 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT. THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA. GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS ARE ANTICIPATED FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SR
000 WWUS85 KPUB 061912 AAA RFWPUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1212 PM MST FRI MAR 6 2009 ...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221... 222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING IF EFFECT UNTIL 1900 LOCAL TIME TODAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH... COMBINED WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR CONDITIONS EXPECTED OVER THE WATCH AREA. COZ221-222-225>237-071115- /O.CON.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/ /O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 1212 PM MST FRI MAR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA. GUSTY WINDS ARE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR TODAY. SIMILAR CONDITIONS ARE ANTICIPATED FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS85 KPUB 062359 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MST FRI MAR 6 2009 ...A RED FLAG WARNING FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT THROUGH 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...CONTINUES A RED FLAG WARNING UNTIL 1900 LOCAL TIME TODAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 50 MPH...COMBINED WITH HUMIDITIES DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS WILL RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF SPREAD. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME TIMES AND SAME AREA FOR SATURDAY...WITH SIMILAR CONDITIONS EXPECTED OVER THE WATCH AREA. COZ221-222-225>237-071500- /O.CON.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/ /O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 350 PM MST FRI MAR 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE WARNING AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. THE FIRE WEATHER WATCH FOR SATURDAY IS FOR THE THE SAME AREA. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING. THESE CONDITIONS COMBINED WITH THE DRY FUELS WILL HAVE THE POTENTIAL TO AGAIN CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. SIMILAR CONDITIONS ARE ANTICIPATED FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS85 KPUB 070104 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 604 PM MST FRI MAR 6 2009 ...A RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS BEEN CANCELED... ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 45 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...CONTINUES A FIRE WEATHER WATCH FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS COULD RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF SPREAD. COZ221-222-225>237-071715- /O.CAN.KPUB.FW.W.0014.000000T0000Z-090307T0200Z/ /O.CON.KPUB.FW.A.0010.090307T1700Z-090308T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 604 PM MST FRI MAR 6 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG WARNING THAT WAS IN EFFECT TODAY...BECAUSE THE RELATIVE HUMIDITIES HAVE GONE ABOVE 15 PERCENT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH AREA INCLUDES EL PASO COUNTY...TELLER COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. THERE IS THE POTENTIAL FOR STRONG WIND GUSTS AGAIN ON SATURDAY AND THE RELATIVE HUMIDITIES MAY DROP BELOW 15 PERCENT...WHICH WOULD CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:54 AM MST, 25 minutes earlier.
Area forecast discussion, Mar 6, 3:54 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 354 AM MST FRI MAR 6 2009 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH FIRE DANGER OVER THE EASTERN PLAINS AND FOOTHILLS... ...INCREASING SNOW OVER THE CENTRAL MOUNTAINS... ACTIVE WEATHER TODAY WITH HIGH FIRE DANGER CONTINUING OVER MUCH OF THE SOUTHEASTERN PLAINS AND EASTERN FOOTHILLS...WHILE A LATE WINTER STORM TAKES AIM AT THE CENTRAL MTS TODAY AND SAT. IN COORDINATION WITH SURROUNDING OFFICES...HAVE UPGRADED OUR FIRE WX WATCH TO A WARNING FOR THIS AFTERNOON. WITH H7 WINDS AT 30 TO 40 KTS...WILL SEE GUSTY WEST WINDS REDEVELOP THIS AFTERNOON AS MIXING OCCURS. BOTH NAM AND GFS STATISTICAL GUIDANCE INDICATE THE POTENTIAL FOR VERY BREEZY TO WINDY CONDITIONS THIS AFTERNOON OVER MOST OF SOUTHEASTERN CO. MODELS ACTUALLY INDICATE AN INCREASE IN LLVL MOISTURE AS MOISTURE IS ADVECTED AHEAD OF THE UPSTREAM TROUGH...HOWEVER THIS SHOULD BE MITIGATED TO SOME EXTENT BY DOWNSLOPING OVER THE PLAINS. EVEN WITH TEMPS ABOUT 5 DEGREES LOWER THAN ON THU...DEWPOINTS SHOULD FALL TO RED FLAG CRITERIA THIS AFTERNOON. WINDS AND EXTREMELY DRY CONDITIONS JUSTIFY THE WARNING REGARDLESS OF MARGINAL RH EXPECTATIONS. FURTHER WEST...MAIN STORY WILL BE THE APPROACHING UPSTREAM TROUGH THAT IS NOW TAKING SHAPE OFF OF THE CA COAST. IN COORDINATION WITH KGJT...HAVE HOISTED A SNBS ADVISORY FOR THE SAN JUANS BEGINNING THIS MORNING AND RUNNING STRAIGHT THROUGH SAT AFTERNOON. THE HEAVIER SNOW AMTS FROM THIS SYSTEM LIKELY WILL NOT COME UNTIL LATER TONIGHT AND SAT...BUT OROGRAPHICS FAVOR AT LEAST LIGHT TO MODERATE SNOW OVER THE SWRN MTS TODAY. HAVE ADDED THE HIGHER ELEVS OF THE SAWATCH FROM 00Z TONIGHT THRU SAT. LOCAL OROGRAPHIC SNOW MODEL...AND THE NAM12...BOTH INDICATE THE POTENTIAL FOR HEAVY OROGRAPHIC SNOW OVR THE EASTERN SAN JUANS...POSSIBLY AS MUCH AS 20 INCHES LOCALLY BY LATE SAT. MOISTURE IS FAIRLY DEEP AND LAPSE RATES FAIRLY STEEP. HOWEVER...DUE TO THE FAIRLY QUICK MOVEMENT OF THE STORM...AND SOMEWHAT UNFAVORABLE JET DYNAMICS...8 TO 16 INCHES LOOKS REASONABLE FOR THE 24 H PERIOD FOR THE ERN SAN JUANS...AND 6 TO 12 INCHES FOR THE SWRN SLOPES OF THE SAWATCH. WILL HAVE TO WATCH THINGS CLOSELY FOR THE SW MTS HOWEVER...WITH THE POTENTIAL FOR SOME LOCAL WARNING CRITERIA SNOWS ESPECIALLY LATE TONIGHT INTO SAT. ROSE .LONG TERM... (SAT-THU) MAIN CONCERN THIS FCST PD IS...SNOW IN THE MTNS ALONG THE CONTDVD AND FIRE WX THREAT...FOR SAT. RATHER STRONG ALBEIT SMALL SHORT WAVE WILL EFFECT THE WX SAT. THIS SYSTEM WILL LIKELY BRING SOME LOCALLY HEAVY SNOW TO THE MTNS ALONG THE CONTDVD (ESPECIALLY THE SW MTNS) ALONG WITH DRY WINDY CONDITIONS FOR THE PLAINS. BY 12Z SATURDAY...A FRONTAL BOUNDARY WILL LIKELY LIE ACROSS THE REGION IN THE VICINITY OF THE NORTHERN RATON MESA REGION. THE AXIS OF THE 500 MB LOW WILL LIKELY BE LOCATED OVER UTAH WITH A 100 KNT SW JET OVER THE REGION. AS THE MORNING PROGRESSES...THIS FRONTAL BOUNDARY WILL MIX OUT AND BE RELOCATED OVER THE PALMER DIVIDE...WHERE IT WILL LIKELY REMAIN UNTIL THE TROUGH AXIS PASSES THE REGION. AS THE SFC BOUNDARY LIFTS N...WINDS WILL QUICKLY SHIFT TO THE SW AND INCREASE IN SPEED. BY NOONISH...MANY AREAS OF THE PLAINS WILL LIKELY HAVE SW WINDS IN THE 20-30 MPH RANGE WITH GUSTS TO 40 MPH POSSIBLE. ADDITIONALLY...AS THE STRONG TROUGH PASSES DURING THE AFTERNOON...WE COULD HAVE LOTS OF VIRGA OVER THE PLAINS WHICH WILL ENHANCE THE SFC WINDS. I SHOULD ALSO MENTION THAT THE 06 NAM WAS EVEN HINTING AT A LITTLE TSRA OVER THE PLAINS. THIS COULD REALLY CAUSE PROBLEMS IN THAT IF WE GET A LIGHTNING STRIKE IN THE WRONG AREA ALONG WITH THE STRONG SFC WINDS...THEN WE COULD GET A SIGNIFICANT GRASS FIRE GOING. FOR NOW...I BELIEVE THE TSRA THREAT IS TOO LOW TO MENTION IN THE GRIDDED DATABASE...BUT WILL LET THE ONCOMING SHIFT KNOW OF THE POSSIBLE THREAT. NEEDLESS TO SAY...WENT AHEAD AND ISSUED ANOTHER FIRE WX WATCH FOR SAT. I AM PRETTY CONFIDENT THAT MOST OF THE PLAINS WILL SEE RED FLAG CONDITIONS...BUT SOME AREAS IN THE WATCH...ESPECIALLY THE MTNS AND N EL PASO COUNTY...MAY NOT SEE LOW ENOUGH RH VALUES TO JUSTIFY RED FLAG CONDITIONS. IN THE MTNS...THE SNOWS WILL RETURN ESPECIALY FOR THE MTNS ALONG THE CONTDVD. DURING THE SATURDAY DAY PERIOD...EXPECT AN ADDITIONAL 4-8 OF SNOW TO FALL...ESPECIALLY ACROSS THE SW MTNS. ADDITIONAL AMOUNTS WILL BE POSSIBLE SAT EVENING AS WINDS TRANSITION TO MORE NW ACROSS THE C MTN REGION. AS FOR THE REMAINDER OF THE FCST...REALLY DID NOT MAKE ANY SIGNIF CHANGES. THE NEXT FIRE WX CONCERN WILL BE MONDAY AFTERNOON AS ANOTHER BROAD TROUGH MOVES JUST TO OUR N. THIS TROUGH WILL LIKELY BRING A CHANCE OF SOME NEEDED SNOW TO THE C MTNS...BUT DRY AND WINDY CONDITONS TO THE PLAINS. FOR THE REST OF THE PERIOD...MODEST W FLOW WILL OVER THE REGION ALOFT...SO DO NOT EXPECT MUCH IN THE WAY OF STRONG SFC WINDS IN THE CWA. MONDAYS TROUGH WILL USHER COOLER WX INTO THE REGION...SO EXPECT TEMPS NEXT WEEK TO BE MORE SEASONABLE THEN THE TEMPS WE HAD THE LAST FEW DAYS. AS HARD AS I TRY...I REALLY DONT SEE ANY CHANCE OF SIGNIF PRECIP FOR THE PLAINS IN THE EXTENDED COMPUTER SIMULATIONS. /HODANISH && .AVIATION... GUSTY WEST WINDS CONTINUE TO BE THE MAIN AVN CONCERN ESPECIALLY THIS AFTERNOON. GUSTS OF 30 TO 50 MPH ARE EXPECTED THROUGH THE AFTERNOON OVR ALL THREE TAF SITES. OVR THE CENTRAL MTS...THERE WILL BE REDUCED VIS DUE TO INCREASING SNOWFALL...ESPECIALLY LATER TONIGHT OVER THE CONT DVD. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR COZ221-222-225>237. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ221-222-225>237. WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY FOR COZ068. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY FOR COZ060. && 44/34
Hazardous weather outlook, Mar 5, 7:04 PM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 704 PM MST THU MAR 5 2009 COZ058>089-093>099-070215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 704 PM MST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS CAN BE EXPECTED ALONG THE CONTINENTAL DIVIDE TONIGHT. SNOW ACCUMULATIONS WILL GENERALLY BE TWO INCHES OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST TO SOUTHWEST WINDS GUSTING TO 45 MPH...COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY VEGETATION...WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS AGAIN ACROSS THE SOUTHEAST MOUNTAINS...INTERSTATE 25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS ON FRIDAY. THERE IS ALSO A POSSIBILITY FOR CRITICAL FIRE WEATHER CONDITIONS ON THE PLAINS SATURDAY. HOWEVER DUE TO THE UNCERTAINTY OF THE TIMING OF AN INCOMING WEATHER SYSTEM...LATER MODEL RUNS WILL BE NEEDED TO DETERMINE THE NEED FOR ANY HIGHLIGHTS. ACCUMULATING SNOW WILL BE LIKELY OVER THE CENTRAL MOUNTAINS FROM FRIDAY THROUGH SATURDAY. LIGHT ACCUMULATIONS WILL BE LIKELY ON FRIDAY. MODERATE SNOWFALL WILL BE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR OVER 6 INCHES OF SNOWFALL OVER THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH MOUNTAINS. LIGHT ACCUMULATIONS WILL ALSO BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PIKES PEAK REGION...INCLUDING NORTHERN EL PASO COUNTY...LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. ANOTHER STORM SYSTEM WILL REACH THE CENTRAL ROCKIES LATE MONDAY...BRINGING ANOTHER ROUND OF MODERATE SNOWFALL TO THE CONTINENTAL DIVIDE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE HIGH ELEVATIONS ALONG THE CONTINENTAL DIVIDE. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:12 AM MST | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 40 hr |
| Mar 6, 4:19 AM MST | Fire Weather Watch | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 23 hr |
| Mar 6, 11:50 AM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 28 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.